Advanced Search
MyIDEAS: Login

The safe are rationed, the risky not – an extension of the Stiglitz-Weiss model

Contents:

Author Info

  • Helke Waelde

    ()
    (Department of Economics, Johannes Gutenberg-Universitaet Mainz, Germany)

Abstract

Using only two risk types in the Stiglitz-Weiss model it turns out that the return function for banks has to be double hump-shaped. We derive the demand for loans and the supply of loans and find that loans are provided at two interest rates in equilibrium. The safe borrowers are rationed at the lower interest rate, whereas the risky borrowers are not rationed at all. Compared to the existing literature this suggests that the more heterogenous the risk types are, the less credit is rationed. However, credit-rationing persists in equilibrium as long as we consider a discrete number of types.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.macro.economics.uni-mainz.de/RePEc/pdf/Discussion_Paper_1108.pdf
File Function: First version, 2011
Download Restriction: no

Bibliographic Info

Paper provided by Gutenberg School of Management and Economics, Johannes Gutenberg-Universität Mainz in its series Working Papers with number 1108.

as in new window
Length: 25 pages
Date of creation: 04 May 2011
Date of revision: 04 May 2011
Handle: RePEc:jgu:wpaper:1108

Contact details of provider:
Postal: Haus Recht und Wirtschaft I, Jakob-Welder-Weg 9, D-55128 Mainz
Phone: +49 6131 39-22223
Email:
Web page: http://wiwi.uni-mainz.de/index.html
More information through EDIRC

Related research

Keywords:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. de Meza, David & Webb, David C, 1987. "Too Much Investment: A Problem of Asymmetric Information," The Quarterly Journal of Economics, MIT Press, vol. 102(2), pages 281-92, May.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:jgu:wpaper:1108. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lehrstuhl Wälde).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.